Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 5, 1999, 2:21 PM CDT for Richardson County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 1999, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 5, 1999, 2:55 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Richardson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:28 PM CDT | Tornado F0 | Falls City, NE | Brief touchdown downed a few power poles and outbuildings. |
| Apr 5, 2:32 PM CDT | Tornado F0 | Salem, NE | Brief touchdown did some tree and outbuilding damage. |
| Apr 5, 2:38 PM CDT | Tornado F1 | Verdon, NE | Empty mobil home and barn destroyed as well as roof damage to several buildings. |
| Apr 5, 2:45 PM CDT | Tornado F0 | Shubert, NE | Outbuildings damaged, small building destroyed and windows broke out of a home due to flying debris. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 780 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 5, 10:52 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 10:52 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1052 AM CDT MON APR 5 1999 UPDATED FCST TO REFLECT NEW PROGS PUTTING TRACK OF SFC AND UPPER LOW FURTHERN N ACROSS SERN NE TO NEAR OMA BY 00Z. ADJUSTED WINDS AND TEMPS...BUT MAIN CONCERN IS ENHANCED THREAT OF SVR WX ALONG AND S OF THE TRACK OF THE LOW...ESPECIALLY MINI SUPERCELLS. WILL UPDATE SEVERE WEATHER OUTLOOK ACCORDINGLY...AND PUT POSSIBLE SEVERE TSTMS INTO THE BODY OF THE FCST FOR THE ZONE GROUPS FROM OMA SWD. .OMA...NONE POLLACK
In the hours before
Special weather statement, Apr 5, 11:13 AM CDT, 3 hours 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1113 AM CDT MON APR 5 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING GENERALLY SOUTH OF A LINE FROM DAVID CITY TO HARLAN IOWA. DISCUSSION... STRONG LOW PRESSURE SYSTEM AT THE SURFACE AND ALOFT IS FORECAST TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. THERE IS A THREAT OF SEVERE WEATHER NEAR AND SOUTH OF THE LOW PRESSURE SYSTEM. THE GREATEST THREAT IS IN SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. IN THIS AREA...WARM MOIST AIR ON THE SOUTH SIDE OF THE LOW IS EXPECTED TO ADD TO THE INSTABILITY DURING THE AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS FROM FAST MOVING THUNDERSTORMS. HOWEVER...TORNADOES CANNOT BE RULED OUT DUE TO THE VERY STRONG WINDS ALOFT. POLLACK
Special weather statement, Apr 5, 11:13 AM CDT, 3 hours 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1113 AM CDT MON APR 5 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING GENERALLY SOUTH OF A LINE FROM DAVID CITY TO HARLAN IOWA. DISCUSSION... STRONG LOW PRESSURE SYSTEM AT THE SURFACE AND ALOFT IS FORECAST TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. THERE IS A THREAT OF SEVERE WEATHER NEAR AND SOUTH OF THE LOW PRESSURE SYSTEM. THE GREATEST THREAT IS IN SOUTHEAST NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. IN THIS AREA...WARM MOIST AIR ON THE SOUTH SIDE OF THE LOW IS EXPECTED TO ADD TO THE INSTABILITY DURING THE AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS FROM FAST MOVING THUNDERSTORMS. HOWEVER...TORNADOES CANNOT BE RULED OUT DUE TO THE VERY STRONG WINDS ALOFT. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Saline | 63 min |
| Apr 5, 1:49 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 36 min |
| Apr 5, 2:17 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 48 min |
| Apr 5, 2:46 PM CDT | Tornado Warning | OAX | Nemaha | 49 min |
| Apr 5, 3:30 PM CDT | Tornado Warning | OAX | Fremont, Page | 65 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.